MAUDE Adverse Event Report: MEDOS INTERNATIONAL SÃ RL CH PWR ELLIPTICAL HANDLE, RATCHET; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

MEDOS INTERNATIONAL SÃ RL CH PWR ELLIPTICAL HANDLE, RATCHET; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 279703140P
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023 the handle was unthreaded from the ratchet and came apart in two pieces while trying to remove a screw, causing the driver shaft to strip.It was removed and another driver was used.The procedure was successfully completed with no surgical delay and no patient consequences.There was no generation of fragments.This complaint involves two (2) devices.This report is for one (1) pwr elliptical handle, ratchet this is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter occupation: reporter is a j&j sales representative.Device evaluated by mfr, device manufacture date: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: it was reported that on (b)(6) 2023 the handle was unthreaded from the ratchet and came apart in two pieces while trying to remove a screw, causing the driver shaft to strip.It was removed and another driver was used.The procedure was successfully completed with no surgical delay and no patient consequences.There was no generation of fragments.This complaint involves two (2) devices.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the photo revealed that the pwr elliptical handle, ratchet appears to have fallen apart in two pieces between the handle and shaft/coupling sub-assemblies.While no root cause can be established with the provided information, it is possible that the epoxy adhesive from the threads got deteriorated and could not retain the device together, the threaded section presents signs of discoloration most likely due to this condition.No other issues were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the pwr elliptical handle, ratchet would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If more information become available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D3: legal manufacturer address corrected.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H4: manufacture date added.H3, h4, h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that the pwr elliptical handle, ratchet appears to have fallen apart in two pieces between the handle and shaft/coupling sub-assemblies.While no root cause can be established with the provided information, it is possible that the epoxy adhesive from the threads got deteriorated and could not retain the device together, the threaded section presents signs of discoloration most likely due to this condition.No other issues were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the pwr elliptical handle, ratchet would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for pwr elliptical handle, ratchet, was conducted identifying that lot number gb144615 was released in one batch.Batch1: lot qty of 66 units were released on june 07,2022 with no discrepancies.Supplier: depuy : (b)(6).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PWR ELLIPTICAL HANDLE, RATCHET
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
MEDOS INTERNATIONAL SÃ RL CH
chemin-blanc 38
le locle MA 02400
SZ  02400
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key16499969
Report Number1526439-2023-00426
Device Sequence Number14994668
Product Code MDM
UDI-Device Identifier10705034476599
UDI-Public10705034476599
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number279703140P
Device Catalogue Number279703140P
Device Lot NumberGB144615
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/10/2023
04/14/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date03/24/2023
04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PWR ELLIPTICAL HANDLE, RATCHET
Patient SexUnknown